MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 602
Model Number 602
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 09/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and have met all criteria for release.The device can not be returned therefore a proper root cause analysis could not be completed nor the reported issue confirmed.Without a proper device analysis, a definitive root cause cannot be determined at this time.Based on the information provided, the risk assessment for the lucia 3-piece product, and our experience, we have determined that the following factor may have caused or contributed to the reported issue: off-label use of the yamane technique: the ct lucia 602 lens is not validated for use with the yamane scleral fixation technique.This off-label method introduces rotational forces and anchoring dynamics that are not accounted for in the design specifications of the lens.In this case, the surgeon reported the haptic was damaged during lasering at the optic-haptic junction, which ultimately required explantation.The haptics, while ideal for traditional in-the-bag implantation, may not provide the necessary resistance or stability when fixated externally via the yamane technique.The product was manufactured according to specifications, and no product-related deficiency was identified.The reported failure is attributable to off-label handling, not a product malfunction.
 
Event or Problem Description
It was reported that a patient had a ct lucia 602 lens implanted using the yamane technique.After implantation, the lens subluxated inferiorly.It was exchanged during the same surgery with an anterior chamber iol (intraocular lens).No negative patient impact was reported.
 
Additional Manufacturer Narrative
Description of changes: field b4: added "date of this report" 3/31/2026.Field g3: updated "date received by manufacturer" to "3/18/2026".Field g6: checked "30 days"", updated to "follow-up, # 1".Field h2: checked "device evaluation".Field h3: updated "device evaluated by manufacturer?" to "yes".Field h6: added "type of investigation" code 10.Field h11: added description of changes.File attachments: attached device evaluation.

Brand Name
CT LUCIA
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key24309871
Report Number3010126268-2026-00004
Device Sequence Number9471337
Product Code HQL
UDI-Device Identifier00843045100959
UDI-Public(01)00843045100959(17)300331
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P100016 S022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number602
Device Catalogue Number003500-0050-674
Device Lot Number30/11/2029
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date02/10/2026
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown